Format

Send to

Choose Destination
J Addict Med. 2013 Jan-Feb;7(1):83-4. doi: 10.1097/ADM.0b013e318279737b.

Self-inflicted testicular amputation in first lysergic acid diethylamide use.

Author information

1
Department of Psychiatry and Psychotherapy III, University of Ulm, Germany.

Abstract

BACKGROUND:

Genital self-mutilation is a well-known phenomenon in patients with schizophrenia and has occasionally been described in patients with personality disorders or transsexuality. However, literature just provides few cases of genital self-mutilation related to the use of psychotropic substances.

CASE DESCRIPTION:

A previously mentally healthy man (age, 32 years) performed manual amputation of both testes after first use of lysergic acid diethylamide in combination with alcohol consumption. Follow-up examination 6 month after the event did not reveal the development of a psychiatric disorder.

CONCLUSIONS:

This report shows that a first and single use of lysergic acid diethylamide in combination with alcohol can cause intoxication with dramatic consequences.

PMID:
23222128
DOI:
10.1097/ADM.0b013e318279737b
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center